MAUDE Adverse Event Report: K2M, INC. LATERAL INTERBODY; SIZE 18X50X12 MM, 8°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. LATERAL INTERBODY; SIZE 18X50X12 MM, 8°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6101-2185012LL8-G2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
As the screws of the plate were unable to placed, the cayman united 2 hole plate and cascadia interbody were not fixed as intended.No adverse consequences were reported at this time.This record captures the cascadia interbody.
 
Event or Problem Description
It was reported that the tip of the cayman mi spring loaded awl bent intra-operatively.The awl is used to prepare the bone for placement of screws.The surgeon did not elect to use or did not have on hand a back-up instrument to prepare the second screw hole.The cayman united two-hole plate and cascadia interbody were implanted but only one of two securing screws was placed.No adverse consequences to the patient have been reported and the surgeon does not plan to re-operate at this time.This record captures the cascadia interbody.
 
Additional Manufacturer Narrative
Visual, functional and dimensional analysis could not be performed as the device remains implanted in the patient.Device and complaint history records could not be reviewed as the device lot number was not available.It was reported that the cayman united 2 hole plate was implanted with only one screw; therefore, the cascadia lateral interbody was not able to be fixated as intended.Further investigation was not possible as the device was not available for evaluation.

Brand Name
LATERAL INTERBODY; SIZE 18X50X12 MM, 8°
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12558235
Report Number3004774118-2021-00292
Device Sequence Number11908192
Product Code MAX
UDI-Device Identifier10888857218277
UDI-Public10888857218277
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162264
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6101-2185012LL8-G2
Device Catalogue Number6101-2185012LL8-G2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown